Virginia, 2006

Damaging Wind in Virginia, May 26, 2006

May 26, 2006 · NWS MRX · 1 event in 1 county or zone

A few trees were reported down in Ewing.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A few trees were reported down in Ewing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at May 25, 8:37 PM EST, 4 hours 53 minutes earlier.

Area forecast discussion, May 25, 8:37 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
937 PM EDT THU MAY 25 2006

.DISCUSSION...UPDATE OF ZFPMRX TO INCLUDE SEVERE THUNDERSTORM WATCH
FOR SWRN VA UNTIL 3AM EDT. POP AND WEATHER GRIDS EDITED TO REFLECT
A NW TO SE GRADIENT AS LINEAR MCS APPROACHES FROM KY AND OH. POPS
PUSHED UP TO UPPER END OF LIKELY FOR SWRN VA...AND ALSO NUDGED UP
SLIGHTLY FOR NRN PLATEAU AND MUCH OF NE TN WHERE EXPECT GOOD
COVERAGE...BUT LESS THREAT OF SEVERE.

GRIDS AND WEB PRODUCTS ALSO FRESHENED WITH LATEST SURFACE DATA...
PLUS SATELLITE/RADAR TRENDS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...SEVERE THUNDERSTORM WATCH UNTIL 26/07Z.

&&

TG
Hazardous weather outlook, May 25, 4:30 AM EST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU MAY 25 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA-
530 AM EDT (430 AM CDT) THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST
TODAY.  INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM...
MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE
WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.  ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO
PENNY SIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY.  BREEZY
SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL
WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS.  AS THE WEAK FRONT MOVES ACROSS THE REGION
FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP.
DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS
MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND
DAMAGING WINDS.

A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND
ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY.  MORE SUMMER-
LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND
EVENING.

DH

The radar

The Knoxville radar (KMRX), 52 km away, was scanning. The volume nearest the first event began at 06:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
May 26, 1:30 AM EST
Where
Lee County, Ewing
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
36.633, -83.417

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510385.